Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 9, 2021, 6:03 PM EDT for Berkeley County, Dorchester County, South Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 6:03 PM EDT (22:03 UTC)
- Expired
- Jul 9, 2021, 6:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
Counties Berkeley County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 111 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1551 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
264
WWUS82 KCHS 092203
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
603 PM EDT Fri Jul 9 2021
SCZ043>045-092230-
Inland Berkeley-Inland Colleton-Dorchester-
603 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON, BERKELEY
AND DORCHESTER COUNTIES...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
At 602 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Dorchester, or 8 miles north of Givhans
Ferry State Park, moving southeast at 20 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Summerville, Moncks Corner, Saint George, Givhans Ferry State Park,
Dorchester, Ridgeville, Saint Stephen and Cottageville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Moultrie should seek safe harbor immediately. If
caught on the open water, stay as low as possible and wear a personal
flotation device. Remember, if you can hear thunder you are at risk
for being struck by lightning.
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3349 7995 3343 7987 3340 7985 3338 7979
3332 7974 3330 7968 3285 8046 3319 8077
3333 8050 3328 8049 3326 8043 3326 8036
3328 8035 3327 8030 3330 8025 3345 8022
3345 8014 3348 8015 3350 8012
TIME...MOT...LOC 2202Z 302DEG 19KT 3316 8040
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
NEDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 9, 4:11 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 9, 4:11 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Charleston SC 411 PM EDT Fri Jul 9 2021 .SYNOPSIS... A weak trough of low pressure will linger inland into the weekend, before high pressure builds over the area for next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... This Evening: Radar indicates two areas of convection; one moving off our GA coast and the other in the form of a broken line approaching from the northwest. Various CAMS show this line making its way through our area in the upcoming hours. Though, each CAM disagrees on the intensity and the timing. We built the POP grids based on radar trends followed by a model consensus. SPC Mesoscale Analysis has MLCAPEs 2,500-3,000 J/kg with DCAPEs exceeding 1,000 J/kg, mainly across our SC counties. There's very little, if any shear. SPC continues to have our SC counties under a Marginal Risk for this evening, which is reasonable. The aforementioned convection moving into our area could still tap into these conditions and generate a borderline severe wind gust. We'll continue to adjust the POP/Wx grids based on the latest radar trends. The convection should dissipate and move offshore later this evening. Tonight: There will be a mid-level trough to our north, with our area on the southern periphery. At the surface, a trough will be inland of our area. Other than a few remnant showers in the evening, the overnight period is expected to be dry. Lows will be in the 70s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... Saturday and Sunday: Aloft, a broad trough will extend from the North Central United States to the Northeast United States while a ridge strengthens across the western Atlantic. At the sfc, weak lee troughing will nudge closer to the region while a front stalls just north of the area, then retreats north and/or dissipates late weekend. Few to scattered showers/thunderstorms remain in the forecast on Saturday, peaking in coverage during the afternoon into early evening hours. An isolated stronger and/or severe thunderstorm can not be ruled out, mainly during peak heating. On Sunday, shower and thunderstorm coverage appears slightly more, mainly due to mid- lvl vort energy rounding the Atlantic ridge. However, the overall threat of severe weather will remain quite low. High temps should peak in the upper 80s/lower 90s Saturday with a light downslope wind component in place. Temps should be a degree or two cooler on Sunday, with highs generally peaking in the upper 80s. Low temps will remain mild both nights, only dipping into the low-mid 70s away from the coast. Monday: High pressure will strengthen across the western Atlantic, while a large cutoff low becomes positioned across the Midwest. Another round of mid-lvl vort energy should traverse the Southeast United States along the edge of the Atlantic high, producing another day of few to scattered showers/thunderstorms during the afternoon and evening. Precip coverage could need to be increased during the day should trends persist. Highs should peak in the upper 80s across most locations. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Deep layer ridging will strengthen across the Southeast United States through early week, remaining centered across the region. The pattern will resemble more of a summertime setup, with few to scattered showers and/or thunderstorms possible each afternoon into early evening. Heading into late week, the high should gradually weaken and slowly slide offshore while a trough traverses the Central United States. This could lead to slightly greater precip coverage Thursday and Friday, with highest chances of showers and thunderstorms well inland each day. High temps should remain within a few degrees of normal throughout the week, becoming slightly warmer late week (lower 90s). Lows will remain mild, ranging in the low-mid 70s each night away from the immediate coast. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... 18Z TAFs: VFR should prevail. Hi-res models indicate convection developing inland late this afternoon and moving towards the coast through this evening. This lines up well with radar imagery. We maintained VC wording for all of the TAF sites from 22/23Z until 02Z. There are slightly higher probabilities for CHS and JZI, so we have a mention of TS. All of the convection is expected to dissipate late this evening, with dry conditions overnight into Saturday. Extended Aviation Outlook: Brief flight restrictions are possible at CHS/JZI/SAV terminals each day, mainly with afternoon showers and/or thunderstorms. && .MARINE... This Evening: A few gusts to 25 kt could be occurring across the extreme northeastern portion of the Charleston waters. Since it encompasses about 15% of the zone for 2-3 hours, we opted to hold off on a Small Craft Advisory. Tonight: A surface trough will prevail inland. Winds should veer with time, easing to 10-15 kt after midnight. Seas should subside to 2-3 ft within 20 nm and 3-4 ft for the GA waters beyond 20 nm after midnight. Saturday through Wednesday: A weak front will attempt to approach the area from the north this weekend, likely stalling and/or retreating back north heading into early next week. Otherwise, high pressure will strengthen across the western Atlantic, likely resulting in winds/seas that remain below small craft advisory levels late weekend and through early next week. In general, southeast to southwest winds should peak around 10-15 kt. Seas will average between 2-4 ft, highest across offshore Georgia waters. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jul 9, 3:19 AM EDT, 14 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 319 AM EDT Fri Jul 9 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-100730- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 319 AM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jul 9, 2:57 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Charleston SC
257 PM EDT Fri Jul 9 2021
GAZ114-115-137-138-091930-
Evans-Tattnall-Inland Liberty-Long-
257 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS, LIBERTY, LONG
AND TATTNALL COUNTIES...
At 257 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles south of Daisy, or 7 miles south of
Claxton, moving southeast at 25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Glennville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3213 8191 3202 8162 3202 8161 3186 8177
3203 8201
TIME...MOT...LOC 1857Z 293DEG 22KT 3205 8187
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jul 9, 3:32 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Charleston SC
332 PM EDT Fri Jul 9 2021
GAZ139>141-091945-
Inland McIntosh-Coastal Liberty-Coastal McIntosh-
332 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES...
At 332 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Meridian, or near Darien, moving southeast
at 30 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Darien, Wolf Island, Eulonia, Valona, Little Saint Simons Island,
South Newport, Cox and Meridian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3129 8141 3133 8144 3134 8147 3144 8161
3145 8161 3165 8145 3160 8112 3149 8117
3140 8122 3137 8122 3135 8124 3133 8124
3129 8125
TIME...MOT...LOC 1932Z 296DEG 28KT 3144 8138
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NEDLocal storm report, Jul 9, 5:32 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT FRI JUL 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM TORNADO 2 WSW STILLWELL 32.37N 81.28W
07/07/2021 EFFINGHAM GA NWS STORM SURVEY
UPDATED FOR TIME. A NATIONAL WEATHER SERVICE STORM
SURVEY CONFIRMED AN EF1 TORNADO NEAR STILLWELL, GA. THE
TORNADO DAMAGE PATH LENGTH WAS NEARLY 2 MILES, WIDTH OF
100 YARDS, AND PEAK WINDS OF 105 MPH. DETAILED
INFORMATION INCLUDED IN A PUBLIC INFORMATION STATEMENT.
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER CHS2100395
DPBSpecial weather statement, Jul 9, 5:46 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Charleston SC
546 PM EDT Fri Jul 9 2021
GAZ088-SCZ040-042-092215-
Screven-Allendale-Hampton-
546 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN, HAMPTON AND
ALLENDALE COUNTIES...
At 546 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Barton, or 7 miles south of Allendale,
moving southeast at 25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Allendale, Hampton, Lake Warren State Park, Varnville, Estill,
Fairfax, Brunson and Gifford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3305 8113 3304 8109 3279 8089 3273 8100
3275 8102 3265 8115 3256 8131 3291 8166
3307 8114
TIME...MOT...LOC 2146Z 313DEG 23KT 3291 8135
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NEDSpecial weather statement, Jul 9, 6:00 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Charleston SC
600 PM EDT Fri Jul 9 2021
GAZ087-088-099>101-SCZ042-092230-
Bulloch-Jenkins-Candler-Screven-Effingham-Hampton-
600 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN, BULLOCH,
JENKINS, CANDLER, EFFINGHAM AND HAMPTON COUNTIES...
At 600 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Butts, or 7 miles southwest of Millen,
moving southeast at 20 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Statesboro, Metter, Millen, Sylvania, Butts, Brooklet, Portal and
Hiltonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3240 8222 3242 8220 3252 8215 3256 8208
3254 8203 3260 8200 3266 8208 3277 8212
3291 8167 3256 8131 3227 8197 3233 8224
TIME...MOT...LOC 2200Z 302DEG 19KT 3271 8201
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NEDSpecial weather statement, Jul 9, 6:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
603 PM EDT Fri Jul 9 2021
SCZ043>045-092230-
Inland Berkeley-Inland Colleton-Dorchester-
603 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON, BERKELEY
AND DORCHESTER COUNTIES...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
At 602 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Dorchester, or 8 miles north of Givhans
Ferry State Park, moving southeast at 20 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Summerville, Moncks Corner, Saint George, Givhans Ferry State Park,
Dorchester, Ridgeville, Saint Stephen and Cottageville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Moultrie should seek safe harbor immediately. If
caught on the open water, stay as low as possible and wear a personal
flotation device. Remember, if you can hear thunder you are at risk
for being struck by lightning.
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3349 7995 3343 7987 3340 7985 3338 7979
3332 7974 3330 7968 3285 8046 3319 8077
3333 8050 3328 8049 3326 8043 3326 8036
3328 8035 3327 8030 3330 8025 3345 8022
3345 8014 3348 8015 3350 8012
TIME...MOT...LOC 2202Z 302DEG 19KT 3316 8040
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NEDThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:46 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 29 min |
| Jul 9, 6:18 PM EDT | Special Weather Statement | CHS | Hampton | 27 min |
| Jul 9, 7:01 PM EDT | Special Weather Statement | CHS | Hampton | 29 min |
| Jul 9, 7:28 PM EDT | Special Weather Statement | CHS | Colleton | 32 min |
| Jul 9, 7:36 PM EDT | Special Marine Warning | CHS | 84 min | |
| Jul 9, 7:38 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 50 min |
| Jul 9, 2:53 PM EDT | Special Weather Statement | CHS | McIntosh | 37 min |
| Jul 9, 2:57 PM EDT | Special Weather Statement | CHS | Evans | 33 min |
| Jul 9, 3:32 PM EDT | Special Weather Statement | CHS | McIntosh | 13 min |
| Jul 9, 6:00 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Jenkins, Screven | 30 min |
| Jul 9, 6:34 PM EDT | Special Weather Statement | CHS | Screven | 26 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.